Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychiatr Q. 2011 Mar;82(1):59-67. doi: 10.1007/s11126-010-9149-8.

Sleepwalking, a possible side effect of antipsychotic medication.

Author information

  • 1Department of Psychiatry, Centre for Addiction and Mental Health, University of Toronto, 250 College St., Toronto, ON, M5T 1R8, Canada. mary.seeman@utoronto.ca

Abstract

Two case examples and a review of the sleep literature illustrate the potential of antipsychotic medication to trigger sleepwalking episodes in the context of schizophrenia. Causative hypotheses are briefly reviewed, as well as risk factors, differential diagnosis, and management. Sleepwalking may contribute to delusions, aggression, and accidental suicide. It is important to investigate sleep disorders in schizophrenia. They are not rare and may contribute to behavior that increases the stigma and isolation of individuals with schizophrenia.

PMID:
20734137
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk